MAUDE Adverse Event Report: PRECISION SPINE, INC SHURFIT LUMBAR INTERBODY; INSERTER

PRECISION SPINE, INC SHURFIT LUMBAR INTERBODY; INSERTER
Model Number 72-IN1001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other - evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2024, utilizing the shurfit 3d titanium interbody cage system.The surgeon was using a mallet to place the cage into the proper position when the tip of two different assembly, inserter, posterior curved cage (72-in-1001) broke.The broken pieces with a pickup and the procedure was successfully completed by opening another set that was readily available.There was no patient injury or surgical delay.It was noted that the surgeon indicated the patient had very hard bone and does not allege the device had anything to do with the instrument failure.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2024, utilizing the shurfit 3d titanium interbody cage system.The surgeon was using a mallet to place the cage into the proper position when the tip of two different assembly, inserter, posterior curved cage (72-in-1001) broke.The broken pieces with a pickup and the procedure was successfully completed by opening another set that was readily available.There was no patient injury or surgical delay.It was noted that the surgeon indicated the patient had very hard bone and does not allege the device had anytihng to do with the instrument failure.
 
Additional Manufacturer Narrative
H3 device evaluation - both units of 72-in-1001 per lot code 27239sf were made to rev b design level.The issue associated with the fractured implant locking fork was previously addressed by a design change which was released 7/11/2023 with a use as is disposition for existing inventory.This change along with another improvement which released 1/26/24 with a use as is disposition for existing inventory further addresses the issue.These changes correspond to rev d and rev e.This failure has not occurred to units produced to the rev d and rev e design levels.Root cause analysis: insufficient material section of the implant locking fork to withstand impaction forces while positioning the implant.No additional corrective actions are required.

Brand Name
SHURFIT LUMBAR INTERBODY
Common Device Name
INSERTER
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key21139084
Report Number3005739886-2025-00001
Device Sequence Number20534748
Product Code LXH
UDI-Device Identifier00840019960403
UDI-Public(01)00840019960403(11)20220113(10)27239SF
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72-IN1001
Device Catalogue Number72-IN-1001
Device Lot Number27239-SF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown